Alert archive / Nebraska / Special Weather Statements in 2013

Special Weather Statement, NWS Omaha, NE

August 6, 2013Cass County, Sarpy County, Nebraska

NWS Omaha, NE issued this special weather statement at Aug 6, 2013, 8:49 AM CDT for Cass County, Sarpy County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 8:49 AM CDT (13:49 UTC)
Expired
Aug 6, 2013, 9:15 AM CDT
In force
26 min
Issued by
NWS Omaha, NE

Counties Cass County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 29 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2968 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS83 KOAX 061349
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT TUE AUG 6 2013
 
NEZ051-053-067-061415-
CASS NE-SARPY NE-SAUNDERS NE-
849 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CASS...SARPY AND SOUTHEASTERN
SAUNDERS COUNTIES UNTIL 915 AM CDT...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YUTAN...OR 21 MILES WEST OF OMAHA...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRETNA...ASHLAND...SPRINGFIELD...YUTAN...LOUISVILLE...CEDAR CREEK...
MURDOCK...MANLEY...MEMPHIS AND SOUTH BEND.

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
TUESDAY AFTERNOON FOR CENTRAL NEBRASKA.

LAT...LON 4089 9603 4092 9627 4102 9646 4105 9647
      4106 9654 4127 9646 4124 9636 4121 9636
      4119 9632 4114 9600 4100 9591
TIME...MOT...LOC 1345Z 299DEG 33KT 4115 9640 

$$

CHERMOK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:16 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Aug 6, 4:16 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
416 AM CDT TUE AUG 6 2013

.DISCUSSION...
SHORT TERM CONCERNS WILL BE MORNING CONVECTION AND THEN AFTERNOON
AND EVENING CONVECTION/SEVERE WEATHER POTENTIAL.

DUE TO MORNING CONVECTION...WILL LIKELY NEED TO RE-VISIT THE
FORECAST EARLY THIS MORNING.

WATER VAPOR SATELLITE IMAGERY AND LIGHTNING DATA CONTINUED TO SHOW
TROPICAL MOISTURE STREAMING NORTHWARD ACROSS MEXICO INTO THE FOUR
CORNERS REGION AND INTO THE PLAINS AND THEN SOUTHEAST TOWARD THE
LOWER MISSISSIPPI VALLEY AROUND THE LARGE H5 HIGH PRESSURE AREA
CENTERED IN WEST TEXAS.  THE H5 CANADIAN LOW WAS STILL CENTERED NEAR
CHURCHILL BY HUDSON/S BAY WITH A TROF TRAILING BACK TOWARD
WASHINGTON STATE. SHORTWAVES WERE OVER MONTANA/WYOMING AND KANSAS
WITH CONVECTION ASSOCIATED WITH THESE FEATURES. CHANGES FROM A DAY
AGO...SHOWED THAT THE H7 TEMPERATURES HAVE WARMED.  OMA WAS AT +12C
WITH +14C WIDESPREAD ACROSS KANSAS.  PER THE SPC MESOANALYSIS...THE
LARGE H7 +10C DEWPOINTS HAD SHIFT FROM EASTERN KS TO CENTRAL AND
PARTS OF WESTERN KS. H85 DEWPOINTS HAD WERE STILL QUITE HIGH WITH
WIDESPREAD +14 TO +18 FOR PARTS OF THE ROCKIES AND A LARGE AREA FROM
THE GULF NORTH THROUGH OK/KS INTO NEB.

EARLY THIS MORNING...THE MAIN FOCUS FOR THE LOW LEVEL JET WAS FROM
THE DAKOTAS INTO MINNESOTA AND FROM KANSAS INTO MISSOURI AND BY
4AM...THERE WAS GOOD DEVELOPMENT SOUTHWARD INTO NORTH CENTRAL
NEBRASKA...ALONG THE INSTABILITY GRADIENT AND WHERE MID LEVEL
LAPSE RATES WERE QUITE STEEP. THE GFS DID A GOOD JOB WITH THE
CONVECTION COMPARED TO THE OTHER MODELS AND HAS MOST OF IT THRU
BY 12Z...HOWEVER THE NAM HOLDS ON TO SHOWERS AND THUNDERSTORMS
THROUGH 15Z. THE CONVECTION HAS BEEN MAKING IT FARTHER NORTH OR
SOUTH THAN THE MODELS HAVE BEEN PROJECTING THE LAST COUPLE OF
DAYS. THE SHORT RANGE MODELS HAVE A TOUGH TIME WITH THESE
COMPLEXES...AND THE EXTENT IS ALWAYS DIFFICULT TO PIN DOWN. DID
INCREASE POPS ACROSS NORTHEAST AND EAST CENTRAL NEBRASKA INTO WEST
CENTRAL IOWA THIS MORNING. WILL CONTINUE TO MONITOR SHORT TERM
RADAR TRENDS FOR MORNING UPDATES. NAM/GFS/4KM WRF PROGS ARE
CONSISTENT IN BRINGING LIKELY POPS INTO NORTHEAST NEBRASKA THROUGH
00Z ESPECIALLY NORTH OF A LINE FROM OLU-SUX WITH THE COLD
FRONT...HOWEVER ARE A LITTLE SLOWER TO BRING IT SOUTH AND TO END
AND NOT AS ROBUST WITH THE PRECIPITATION. FEEL THERE ARE GOOD
PARAMETERS IN PLACE THERMALLY/DYNAMICALLY AND MOISTURE-WISE AND
WILL INCLUDE HIGH POPS IN THE NORTH AND TAPER TO CHANCE IN
SOUTHEAST NEBRASKA THROUGH 00Z...THEN SHIFT LIKELY POPS SOUTHWARD
WITH THE FRONT AFTER 00Z...DECREASING FROM NORTH TO SOUTH AFTER
06Z. DEPENDING ON HOW THE ONGOING CLUSTER OF THUNDERSTORMS
DEVELOPS CLOUDS WILL AGAIN AFFECT TEMPERATURES AND INSTABILITY. AHEAD
OF THE FRONT...DESTABILIZATION WITH CAPES OF 2500-3500J/KG AND
DEEP LAYER SHEAR INCREASING TO 40-50KTS AND ABUNDANT MOISTURE
SHOULD PROVIDE SUPPORT FOR MULTIPLE TSTORM MODES. A 50KT SPEED MAX
FROM FROM SD INTO IA COULD ENHANCE THE WIND THREAT.
HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY
HAZARDS...HOWEVER AN ISOLD TORNADO IS ALSO POSSIBLE.

HAVE LEFT WEDNESDAY DRY...WITH PRECIPITATION CHANCES MOVING
NORTHWARD FOR THURSDAY. THE GFS/EC ARE MORE AGGRESSIVE WITH A
SHORTWAVE TROF AND RETURN OF MOISTURE AND A FRONT IN THE AREA. TIME
SECTIONS/FORECAST SOUNDING ARE PRETTY ROBUST HOWEVER LOW LEVEL DRY
AIR WILL NEED TO BE OVERCOME. ONCE THE SYSTEM MOVES OUT OF THE
AREA FRIDAY IT SHOULD BE DRY FRIDAY NIGHT.

TEMPERATURES STILL LOOK AT OR BELOW NORMAL FRIDAY THROUGH MONDAY.
A DEEPENING LONGWAVE TROF FROM CANADA INTO THE PLAINS SHOULD BRING
CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA SATURDAY
NIGHT THROUGH SUNDAY NIGHT.

&&

.AVIATION...
06Z TAFS FOR KOMA...KLNK...KOFK.

HIGH LEVEL CLOUDS SHOULD THIN DURING THE OVERNIGHT HOURS. STILL
EXPECT SOME DECREASE IN CEILINGS...EXPECIALLY AT KOFK. WIDESPREAD
IFR CONDITIONS DO NOT LOOK QUITE AS LIKELY AS THEY DID 6 HOURS
AGO FOR KOMA AND KLNK. IF THEY DEVELOP...IFR CONDITIONS COULD
LAST UNTIL 8 OR 9 AM.

TSRA COULD AFFECT KOFK BY EARLY AFTERNOON...WITH TSRA POSSIBLE AT
BOTH KOMA AND KLNK IN THE LATE AFTERNOON AND EVENING TUESDAY. JUST
WENT WITH MVFR CONDITIONS WITH PROB30 GROUPS TUESDAY FOR NOW.

MILLER

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Aug 6, 6:30 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
630 AM CDT TUE AUG 6 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
630 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PUSH ACROSS NORTHEAST AND PARTS OF EAST CENTRAL
NEBRASKA INTO WEST CENTRAL IOWA THIS MORNING. THE ISOLATED STORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH
PERIODS OF HEAVY RAIN POSSIBLE WITH THE STORMS. THIS AFTERNOON
AND TONIGHT SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WITH
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL THE PRIMARY
HAZARDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT.

A CLUSTER OF THUNDERSTORMS THAT ORIGINATED IN WESTERN SOUTH DAKOTA
HAVE CONTINUED DEVELOP EARLY THIS MORNING ALONG AN INSTABILITY
GRADIENT AND AN AREA OF DEEP MOISTURE. THESE SHOULD WEAKEN LATER
THIS MORNING. AN UPPER LEVEL WEATHER DISTURBANCE...COMBINED WITH A
COLD FRONT AND HOW MUCH HEATING WE GET THIS AFTERNOON WILL SET THE
STAGE FOR THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND
TONIGHT...SOME OF WHICH MAY BE SEVERE.

LOCALLY DENSE FOG CAN BE EXPECTED THIS MORNING FOR PARTS OF
SOUTHWEST IOWA...LIFTING AFTER 9AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF STORMS WILL RETURN TO SOUTHEAST NEBRASKA WEDNESDAY
NIGHT THROUGH FRIDAY AND FOR MUCH OF THE AREA SATURDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ZAPOTOCNY

In the hours before

Local storm report, Aug 6, 8:08 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     1 E BLAIR               41.54N 96.12W
08/06/2013                   WASHINGTON         NE   LAW ENFORCEMENT

            ROOF OF BUILDING BLOWN OFF

&&

BKERN
Special weather statement, Aug 6, 8:11 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 AM CDT TUE AUG 6 2013

NEZ044-051-052-061345-
DODGE NE-DOUGLAS NE-SAUNDERS NE-
811 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE...WESTERN
DOUGLAS AND SAUNDERS COUNTIES UNTIL 845 AM CDT...

AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CEDAR BLUFFS...OR 33 MILES WEST OF OMAHA...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELKHORN...WAHOO...VALLEY...YUTAN...CEDAR BLUFFS...MEAD...WATERLOO...
INGLEWOOD...PRAGUE...ITHACA...COLON...LESHARA AND MALMO.

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
TUESDAY AFTERNOON FOR CENTRAL NEBRASKA.

LAT...LON 4120 9624 4119 9630 4119 9632 4118 9633
      4113 9660 4128 9685 4144 9670 4141 9633
      4139 9632 4139 9616
TIME...MOT...LOC 1308Z 285DEG 34KT 4139 9664

CHERMOK
Local storm report, Aug 6, 8:27 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
827 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 ESE ROYAL             42.32N 98.09W
08/06/2013  M1.74 INCH       ANTELOPE           NE   CO-OP OBSERVER

&&

LANDSVORK
Local storm report, Aug 6, 8:34 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       PIERCE                  42.20N 97.53W
08/06/2013  M1.17 INCH       PIERCE             NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WAYNE                   42.24N 97.02W
08/06/2013  M1.14 INCH       WAYNE              NE   CO-OP OBSERVER

&&

LANDSVORK
Local storm report, Aug 6, 8:37 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     FLASH FLOOD      FREMONT                 41.44N 96.49W
08/06/2013                   DODGE              NE   EMERGENCY MNGR

            MOST INTERSECTIONS ARE FLOODED ON THE SOUTH SIDE OF
            FREMONT.

&&

PEARSON
Special weather statement, Aug 6, 8:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT TUE AUG 6 2013

NEZ051-053-067-061415-
CASS NE-SARPY NE-SAUNDERS NE-
849 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CASS...SARPY AND SOUTHEASTERN
SAUNDERS COUNTIES UNTIL 915 AM CDT...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YUTAN...OR 21 MILES WEST OF OMAHA...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRETNA...ASHLAND...SPRINGFIELD...YUTAN...LOUISVILLE...CEDAR CREEK...
MURDOCK...MANLEY...MEMPHIS AND SOUTH BEND.

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
TUESDAY AFTERNOON FOR CENTRAL NEBRASKA.

LAT...LON 4089 9603 4092 9627 4102 9646 4105 9647
      4106 9654 4127 9646 4124 9636 4121 9636
      4119 9632 4114 9600 4100 9591
TIME...MOT...LOC 1345Z 299DEG 33KT 4115 9640

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:30 AM CDTSpecial Weather StatementOAXAntelope45 min
Aug 6, 5:51 AM CDTSpecial Weather StatementOAXColfax24 min
Aug 6, 5:55 AM CDTSevere Thunderstorm WarningOAXColfax, Dodge50 min
Aug 6, 6:18 AM CDTSevere Thunderstorm WarningOAXDodge, Saunders, Washington42 min
Aug 6, 6:42 AM CDTSpecial Weather StatementOAXMadison, Platte, Stanton33 min
Aug 6, 6:59 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington31 min
Aug 6, 7:17 AM CDTSevere Thunderstorm WarningOAXWashington28 min
Aug 6, 7:29 AM CDTSpecial Weather StatementOAXColfax31 min
Aug 6, 7:39 AM CDTAreal Flood AdvisoryOAXWashington2 hr
Aug 6, 7:43 AM CDTFlash Flood WarningOAXDodge, Washington3 hr
Aug 6, 8:11 AM CDTSpecial Weather StatementOAXSaunders34 min
Aug 6, 6:14 PM CDTSpecial Weather StatementOAXMadison46 min
Aug 6, 6:36 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton39 min
Aug 6, 5:16 AM CDTDense Fog AdvisoryOAXFremont, Mills, Montgomery, Page, Pottawattamie, Shelby4 hr
Aug 6, 7:41 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby34 min
Aug 6, 9:10 AM CDTSpecial Weather StatementOAXPottawattamie35 min

Nearby

Special Weather Statements in Nebraska, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.